Home > Riviste > Chirurgia > Fascicoli precedenti > Chirurgia 2020 June;33(3) > Chirurgia 2020 June;33(3):164-6

ULTIMO FASCICOLO
 

JOURNAL TOOLS

eTOC
Per abbonarsi PROMO
Sottometti un articolo
Segnala alla tua biblioteca
 

ARTICLE TOOLS

Publication history
Estratti
Permessi
Per citare questo articolo

 

CASE REPORT   

Chirurgia 2020 June;33(3):164-6

DOI: 10.23736/S0394-9508.19.04989-1

Copyright © 2019 EDIZIONI MINERVA MEDICA

lingua: Inglese

Takotsubo Syndrome following low-dose esmolol as treatment for epinephrine-induced tachycardia during endoscopic sinus surgery

Yeo-Jung KIM, Sang-Min LEE, Seok-Hwa YOON, Yong-Sup SHIN, Chae-Seong LIM

Department of Anesthesiology and Pain Medicine, College of Medicine, Chungnam National University, Daejeon, South Korea



Epinephrine is often injected locally for endoscopic sinus surgery. However, epinephrine can cause pulmonary edema and Takotsubo syndrome, and may even lead to cardiac arrest. This case report describes a 51-year-old woman with an excessive response to epinephrine administered while the anesthesiologist was temporarily absent. Severe tachycardia and hypertension developed. The depth of anesthesia was increased and esmolol (10 mg) was administered twice with a neuromuscular blocker. After 10 minutes, systolic blood pressure dropped to 42 mmHg and did not respond to phenylephrine. Transthoracic echocardiography showed a pattern typical of Takotsubo syndrome, and the patient required intensive care for 2 days.


KEY WORDS: Takotsubo cardiomyopathy; Esmolol; Epinephrine

inizio pagina